Alert archive / Montana / Wind Chill Advisories in 2021
Wind Chill Advisory 1, NWS Glasgow, MT
NWS Glasgow, MT issued this wind chill advisory at Jan 23, 2021, 1:46 PM MST for 4 counties in Montana. It took effect at Jan 24, 2021, 2:00 AM MST. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2021, 1:46 PM MST (20:46 UTC)
- In effect from
- Jan 24, 2021, 2:00 AM MST
- Expired
- Jan 25, 2021, 11:00 AM MST
- In force
- 33 hr
- Issued by
- NWS Glasgow, MT
Counties Daniels County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT
The radar
The Glasgow radar (KGGW), 95 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 8.8 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 797 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
877 WWUS45 KGGW 232046 WSWGGW URGENT - WINTER WEATHER MESSAGE National Weather Service Glasgow MT 146 PM MST Sat Jan 23 2021 MTZ019-241100- /O.NEW.KGGW.WC.Y.0001.210124T0900Z-210124T1800Z/ Sheridan- Including the cities of Plentywood and Medicine Lake 146 PM MST Sat Jan 23 2021 ...WIND CHILL ADVISORY IN EFFECT FROM 2 AM TO 11 AM MST SUNDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 20 below zero. * WHERE...Sheridan County. * WHEN...From 2 AM to 11 AM MST Sunday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
5 follow-up statements
796 WWUS45 KGGW 240908 WSWGGW URGENT - WINTER WEATHER MESSAGE National Weather Service Glasgow MT 208 AM MST Sun Jan 24 2021 MTZ018-020-062-241800- /O.EXA.KGGW.WC.Y.0001.000000T0000Z-210124T1800Z/ Daniels-Western Roosevelt-Eastern Roosevelt- Including the cities of Scobey, Wolf Point, Poplar, and Culbertson 208 AM MST Sun Jan 24 2021 ...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM MST THIS MORNING... * WHAT...Very cold wind chills. Wind chills as low as 20 below zero. * WHERE...Daniels, Western Roosevelt and Eastern Roosevelt Counties. * WHEN...Until 11 AM MST this morning. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ MTZ019-241800- /O.CON.KGGW.WC.Y.0001.000000T0000Z-210124T1800Z/ Sheridan- Including the cities of Plentywood and Medicine Lake 208 AM MST Sun Jan 24 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... * WHAT...Very cold wind chills. Wind chills as low as 20 below zero. * WHERE...Sheridan County. * WHEN...Until 11 AM MST this morning. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
453 WWUS45 KGGW 241758 WSWGGW URGENT - WINTER WEATHER MESSAGE National Weather Service Glasgow MT 1058 AM MST Sun Jan 24 2021 ...COLD WIND CHILLS CONTINUE THROUGH MONDAY MORNING... .After only brief relief today, cold wind chills will return tonight. MTZ061-250800- /O.EXB.KGGW.WC.Y.0001.000000T0000Z-210125T1800Z/ Northern Valley- Including the city of Opheim 1058 AM MST Sun Jan 24 2021 ...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM MST MONDAY... * WHAT...Wind chills as low as 20 below zero. * WHERE...Northern Valley County. * WHEN...Until 11 AM MST Monday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ MTZ018>020-062-250800- /O.EXT.KGGW.WC.Y.0001.000000T0000Z-210125T1800Z/ Daniels-Sheridan-Western Roosevelt-Eastern Roosevelt- Including the cities of Scobey, Plentywood, Medicine Lake, Wolf Point, Poplar, and Culbertson 1058 AM MST Sun Jan 24 2021 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 11 AM MST MONDAY... * WHAT...Wind chills as low as 25 below zero. * WHERE...Daniels, Sheridan, Eastern Roosevelt and Western Roosevelt Counties. * WHEN...Until 11 AM MST Monday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
221 WWUS45 KGGW 242138 WSWGGW URGENT - WINTER WEATHER MESSAGE National Weather Service Glasgow MT 238 PM MST Sun Jan 24 2021 ...COLD WIND CHILLS WILL CONTINUE THROUGH MONDAY MORNING... .After only brief relief today, cold wind chills will return tonight. MTZ018>020-061-062-251145- /O.CON.KGGW.WC.Y.0001.000000T0000Z-210125T1800Z/ Daniels-Sheridan-Western Roosevelt-Northern Valley- Eastern Roosevelt- Including the cities of Scobey, Plentywood, Medicine Lake, Wolf Point, Poplar, Opheim, and Culbertson 238 PM MST Sun Jan 24 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST MONDAY... * WHAT...Wind chills as low as 25 below zero. * WHERE...Daniels, Sheridan, Eastern Roosevelt, Northern Valley and Western Roosevelt Counties. * WHEN...Until 11 AM MST Monday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
299 WWUS45 KGGW 251007 WSWGGW URGENT - WINTER WEATHER MESSAGE National Weather Service Glasgow MT 307 AM MST Mon Jan 25 2021 ...WIND CHILL CONCERNS CONTINUE THIS MORNING... MTZ018>020-061-062-251800- /O.CON.KGGW.WC.Y.0001.000000T0000Z-210125T1800Z/ Daniels-Sheridan-Western Roosevelt-Northern Valley- Eastern Roosevelt- Including the cities of Scobey, Plentywood, Medicine Lake, Wolf Point, Poplar, Opheim, and Culbertson 307 AM MST Mon Jan 25 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... * WHAT...Very cold wind chills. Wind chills as low as 25 below zero. * WHERE...Daniels, Sheridan, Roosevelt, and Northern Valley Counties. * WHEN...Until 11 AM MST this morning. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
341 WWUS45 KGGW 251754 WSWGGW URGENT - WINTER WEATHER MESSAGE National Weather Service Glasgow MT 1054 AM MST Mon Jan 25 2021 MTZ018>020-061-062-251900- /O.EXP.KGGW.WC.Y.0001.000000T0000Z-210125T1800Z/ Daniels-Sheridan-Western Roosevelt-Northern Valley- Eastern Roosevelt- Including the cities of Scobey, Plentywood, Medicine Lake, Wolf Point, Poplar, Opheim, and Culbertson 1054 AM MST Mon Jan 25 2021 ...WIND CHILL ADVISORY WILL EXPIRE AT 11 AM MST THIS MORNING... Wind chill values have risen above advisory criteria. Therefore, the wind chill advisory is being allowed to expire. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this wind chill advisory went out at Jan 23, 2:39 AM MST, 11 hours 7 minutes earlier.
Area forecast discussion, Jan 23, 2:39 AM MST, 11 hours 7 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 239 AM MST Sat Jan 23 2021 .DISCUSSION... Northwest flow will continue over the region through this weekend. A shortwave trough embedded within this flow will move across far northeast Montana this afternoon/evening and could produce a few flurries or light snow showers. Another weak impulse moves through the flow Sunday and could once again lead to a few light snow showers. This wave is a little stronger and could result a some snow accumulation with the best chances for seeing any snow showers being north of Highway 2. Temperatures will remain near normal for this time of year with no significant cold or warm spells expected. A gradual warming trend will return next week with highs expected to rise back into the 30s and 40s for the middle and latter half of the week. -Mottice/RAE && .AVIATION... Generally VFR conditions this morning, although some low cloud or fog is possible, mainly at KOLF. A band of low to mid level cloud will drop south from Canada later this morning into the afternoon. A few light snow showers are possible along with MVFR conditions which may briefly impact KOLF or KSDY. && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && weather.gov/glasgow
Nearby
Wind Chill Advisories in Montana, 2021Every wind chill advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.